Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 19, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 7, 2004, 9:22 AM EDT for Allen County, Putnam County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2004, 9:22 AM EDT (13:22 UTC)
- Expired
- May 7, 2004, 10:15 AM EDT
- In force
- 53 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Allen County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 135 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -504 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365
WUUS53 KIWX 071322
SVRIWX
OHC003-137-071415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
922 AM EDT FRI MAY 7 2004
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN OHIO
PUTNAM COUNTY IN OHIO
* UNTIL 1015 AM EDT
* AT 922 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF OTTOVILLE...MOVING EAST AT 45
MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
SPENCERVILLE
KALIDA
MILLER CITY
GLANDORF
ELIDA
LIMA
QUARTER SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK
SHELTER IMMEDIATELY
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4069 8439 4090 8432 4097 8435 4115 8432
4116 8386 4064 8388What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:56 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 7, 6:56 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 556 AM EST FRI MAY 7 2004 .AVIATION... MCS OVER ILLINOIS WILL CONTINUE TO SLIDE SLOWLY ESEWD EARLY THIS MORNING. THE BULK OF THE COMPLEX WILL BE SOUTH OF KSBN AND KFWA...BUT THE NORTHERN PORTION WILL LIKELY CLIP THE TERMINALS SO WILL INCLUDE VCTS FOR ABOUT AN HOUR AT KSBN EARLY THIS MORNING...AND VCSH AT KFWA TOWARDS MID-MORNING AS THE COMPLEX WEAKENS AS IT MOVES EAST. NEXT BEST CHANCE FOR THUNDER WILL THEN BE THIS EVENING AHEAD OF A WARM FRONT THAT WILL BE MOVING NORTH ACROSS THE REGION AROUND MIDNIGHT. BEST CHANCES FOR STORMS APPEAR TO BE APPROXIMATELY 03Z-06Z...BUT WITH IT STILL 15 HOURS AWAY WILL HOLD OFF LOCKING IN TO THAT QUITE YET. && .SHORT TERM... NGM VERIFIED THE BEST AT 06Z WITH PLACEMENT OF SURFACE BOUNDARY...WHICH AT 07Z STRETCHED FROM SOUTH OF TOLEDO TO FORT WAYNE TO KANKAKEE. NGM ALSO HAD THE BEST HANDLE ON THE 00Z-06Z QPF FIELDS. HOWEVER MODELS AGREE ON DROPPING THE COLD FRONT SOUTH TO THE OHIO RIVER BY MIDDAY THEN STARTING IT BACK NORTH THIS EVENING...ENTERING THE CWFA FROM THE SOUTH AROUND MIDNIGHT. BAND OF BETTER RH WILL EXIST ALONG AND NORTH OF THE FRONT WHERE SCATTERED ELEVATED CONVECTION WILL BE POSSIBLE. GOOD PUNCH OF DRY AIR AT 700MB THIS EVENING AND WET BULB ZEROES AROUND 10K FEET. ISENTROPIC LIFT MAXIMIZES AS THE WARM FRONT PUSHES THROUGH THIS EVENING AND AS A SMALL SHORTWAVE TROF SWINGS IN TO THE GREAT LAKES FROM THE WEST. AS A RESULT BEST CHANCES FOR STORMS APPEARS TO BE THIS EVENING INTO TONIGHT. ENTIRE CWFA IN SPC SLIGHT RISK AREA...MAIN THREAT WOULD APPEAR TO BE HAIL IN ELEVATED STORMS ABOVE SIGNIFCANT INVERSION. TEMPS FROM PREVIOUS FORECAST APPEAR TO BE ON TRACK PROVIDED COOLER AIR IS ABLE TO PUSH ALL THE WAY TO THE SOUTHERN COUNTIES BY DAYBREAK. && .LONG TERM... FEW CHANGES TO GOING GRIDS. HAVE BUMPED TEMPS A FEW THROUGH THE FORECAST PERIOD WITH LATEST GFS TRENDING A BIT FURTHER NORTH WITH THE BOUNDARY...BUT NOT NEARLY AS MUCH AS ETA HAS BEEN. UNFORTUNATELY LONG PERIOD OF CHANCE TSRA ABOUT THE ONLY WAY TO GO FOR NOW WITH TIMING OF INDIVIDUAL SHORTWAVES/CONVECTIVE COMPLEXES IMPOSSIBLE. CONTINUE TO HOLD ONTO DRY FORECAST WEDNESDAY AS TRANSITION FROM CURRENT ZONAL PATTERN TO SHARP LONGWAVE TROF IN THE WEST MAY CAP US IN THE WARM SECTOR. THEN TSRA CHANCES HOLD UNTIL COLD FRONT NEARS DAY7. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. &&
Hazardous weather outlook, May 7, 6:08 AM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 508 AM EST FRI MAY 7 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081007- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 508 AM EST FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THE STORMS LATER THIS EVENING INTO EARLY TONIGHT MAY BE SEVERE...WITH LARGE HAIL THE PRIMARY HAZARD. ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AND THERE IS A CHANCE THAT THE STORMS MAY BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
In the hours before
Local storm report, May 7, 8:41 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
741 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL FORT WAYNE 41.07N 85.14W
05/07/2004 1.00 INCH ALLEN IN TRAINED SPOTTER
0734 AM HAIL 1 S FORT WAYNE 41.06N 85.14W
05/07/2004 1.00 INCH ALLEN IN TRAINED SPOTTER
0732 AM HAIL 2 NW COLUMBIA CITY 41.18N 85.51W
05/07/2004 0.75 INCH WHITLEY IN TRAINED SPOTTER
0732 AM HAIL 1 N FORT WAYNE 41.09N 85.14W
05/07/2004 1.00 INCH ALLEN IN AMATEUR RADIO
0720 AM HAIL 2 NE COLUMBIA CITY 41.18N 85.46W
05/07/2004 1.00 INCH WHITLEY IN TRAINED SPOTTER
&&
WAMSLEYLocal storm report, May 7, 8:45 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0743 AM HAIL 1 NW FORT WAYNE 41.08N 85.15W
05/07/2004 1.00 INCH ALLEN IN TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL COVERING GROUND. DURATION OF 15
MINUTES.
&&
WAMSLEYLocal storm report, May 7, 8:49 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
749 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL 1 NW FORT WAYNE 41.08N 85.15W
05/07/2004 0.75 INCH ALLEN IN BROADCAST MEDIA
&&
WAMSLEYLocal storm report, May 7, 9:13 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
813 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL COLUMBIA CITY 41.16N 85.48W
05/07/2004 0.75 INCH WHITLEY IN LAW ENFORCEMENT
&&
WAMSLEYLocal storm report, May 7, 9:21 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0803 AM TSTM WND GST 3 S WOLCOTT 40.71N 87.04W
05/07/2004 75 MPH WHITE IN TRAINED SPOTTER
&&
ALSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:01 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 59 min |
| May 7, 8:38 AM EDT | Severe Thunderstorm Warning | IWX | Paulding, Van Wert | 67 min |
| May 7, 10:30 AM EDT | Severe Thunderstorm Warning | IWX | Allen | 45 min |
| May 7, 10:42 AM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 48 min |
| May 7, 11:24 AM EDT | Severe Thunderstorm Warning | IWX | Allen | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.